Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 25, 2014, 4:58 PM EDT for Burke County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2014, 4:58 PM EDT (20:58 UTC)
- Expired
- May 25, 2014, 5:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:05 PM EDT | HAIL 1 | Sardis, GA | SARDIS POLICE DEPARTMENT REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS52 KCAE 252058
SVRCAE
GAC033-252130-
/O.NEW.KCAE.SV.W.0028.140525T2058Z-140525T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
458 PM EDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF SARDIS TO
SARDIS TO 6 MILES WEST OF SARDIS...AND MOVING SOUTHEAST AT 25 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SARDIS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
OR CALL THE NATIONAL WEATHER SERVICE AT
8...0...3...8...2...2...8...1...3...5.
LAT...LON 3292 8178 3295 8184 3294 8188 3293 8193
3293 8194 3294 8195 3310 8181 3311 8166
3310 8164 3303 8156 3291 8176
TIME...MOT...LOC 2058Z 316DEG 21KT 3303 8155 3303 8174
3295 8186
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:50 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 25, 2:50 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 250 PM EDT SUN MAY 25 2014 .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE COAST WILL CIRCULATE A MOIST SOUTHERLY FLOW INTO THE FORECAST AREA THROUGH TUESDAY. A COLD FRONT WILL MOVE SOUTHWARD AND INTO THE AREA WEDNESDAY OR THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AFTERNOON CONVECTION BEGINNING TO INITIATE ALONG THE STALLED FRONTAL BOUNDARY ACROSS THE CSRA WHERE BETTER MOISTURE RESIDES AND IS COINCIDENT WITH THE BEST INSTABILITIES. LIFTED INDEX VALUES IN THIS AREA ARE AROUND -6C WITH SOME WEAK CONVERGENCE ALONG THE SURFACE BOUNDARY AS WELL AS HAVING THE 850MB CONVERGENCE ZONE NEARBY. HAVE HIGHEST POPS IN THIS AREA THROUGH THIS EVENING THEN GRADUALLY LOWERING POPS OVERNIGHT BUT HOLDING ON TO SLIGHT CHANCE THROUGH DAWN. OTHER CONVECTION THAT IS EXPECTED TO DEVELOP UPSTREAM ON THE HIGHER TERRAIN SHOULD DRIFT SOUTHEASTWARD IN THE NORTHWESTERLY FLOW INTO THIS EVENING. ISOLATED SEVERE CONVECTION POSSIBLE WITH ONE WARNING ALREADY ISSUED ON A STORM THAT DEVELOPED RAPIDLY. LINGERING CONVECTION SHOULD DIMINISH AFTER MIDNIGHT WITH LOTS OF DEBRIS CLOUDS AND CONTINUED HIGH LEVEL MOISTURE WITH CIRRUS CLOUDS MOVING THROUGH THE NORTHWESTERLY FLOW WILL HELP KEEP TEMPERATURES A BIT WARMER TONIGHT. LOWS EXPECTED IN THE MID 60S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... UPPER LEVEL RIDGING WILL REMAIN OVER THE REGION WITH SOUTHERLY FLOW CONTINUING TO PUMP MOISTURE INTO THE FORECAST AREA. A WEAK SURFACE BOUNDARY WILL ALSO REMAIN ACROSS THE REGION AND ACT AS A FOCUSING MECHANISM. MODELS SOUNDINGS INDICATE PWAT VALUES RISING THROUGH THE PERIOD REACHING 1.9 INCHES BY TUESDAY AFTERNOON. INSTABILITY VALUES ARE ALSO INCREASING WITH MODERATE FOR MONDAY AND STRONG FOR TUESDAY. AS SUCH HAVE INCREASED POPS THROUGH THE SHORT TERM WITH HIGH CHANCE EACH AFTERNOON AND EVENING. WITH THE INSTABILITY AND MOISTURE CONCERNS HAVE KEPT SLIGHT CHANCE TO CHANCE POPS EACH NIGHT AS WELL. TEMPERATURES THROUGH THE SHORT TERM WILL BE IN THE MIDDLE TO UPPER 80S FOR DAYTIME HIGHS WITH OVERNIGHT LOWS IN THE MIDDLE 60S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH AN ACTIVE PATTERN REMAINING OVER THE SOUTHEASTERN US THROUGH THE PERIOD. UPPER LEVEL PATTERN INDICATES AN UPPER TROUGH OVER THE MS VALLEY ON WEDNESDAY BECOMING CUT OFF OVER THE LOWER MS VALLEY WEDNESDAY NIGHT WITH A WEAK FRONTAL BOUNDARY PUSHING INTO THE FORECAST AREA THEN STALLING. THIS WILL KEEP PWAT VALUES BETWEEN 1.5 AND 1.9 INCHES THROUGH THE LONG TERM MOISTURE AND WITH THE FRONTAL BOUNDARY STALLED ACROSS THE REGION KEEP CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS GENERALLY EXPECTED THROUGH THE 24 HOUR TAF FORECAST PERIOD OUTSIDE OF THUNDERSTORMS. STALLED FRONTAL BOUNDARY HAS PROVIDED A FOCUS FOR STORM DEVELOPMENT THIS AFTERNOON IN THE AGS/DNL AREA AND THOSE TERMINALS COULD EXPERIENCE IFR VSBYS WITHIN THUNDERSTORMS. HAVE INCLUDED VCSH WITH A TEMPO GROUP FOR STORMS THROUGH 22Z. CHANCES OF STORMS POSSIBLE AT CAE/CUB/OGB BUT LOWER CONFIDENCE AND THEREFORE LEFT OUT OF THE FORECAST AT THIS TIME AND WILL AMEND ACCORDINGLY. SOUTH TO SOUTHEASTERLY FLOW THROUGH THIS EVENING BECOMING LIGHT AND VARIABLE LATE. EXPECT PLENTY OF CIRRUS AND DEBRIS CLOUDS OVERNIGHT WHICH WILL IMPACT RADIATIONAL COOLING AND FOG POTENTIAL. WHILE MVFR FOG IS POSSIBLE AT AGS/OGB CONFIDENCE IS LOW BECAUSE OF THE EXTENSIVE CLOUD COVER EXPECTED AND WILL LEAVE OUT OF THE FORECAST AND LET LATER SHIFTS EVALUATE. WINDS PICK UP AFTER 15Z MONDAY FROM THE SOUTH AROUND 5 TO 7 KNOTS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED MONDAY THROUGH THURSDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 25, 6:47 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 647 AM EDT SUN MAY 25 2014 SCZ015-016-020>022-027>029-031-036>038-041-261100- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-SUMTER-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 647 AM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-063>065-077-SCZ018-025-026-030-035-261100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- AIKEN-BARNWELL- 647 AM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, May 25, 3:35 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
335 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 1 N NEW ELLENTON 33.44N 81.69W
05/25/2014 AIKEN SC PUBLIC
SOCIAL MEDIA REPORT OF LARGE BRANCHES BROKEN
WHICH DAMAGED A FENCE AND DIME SIZE HAIL.
TIME ESTIMATED BY RADAR.
&&
NWS COLUMBIA SC
IRIS SYSTEMSpecial weather statement, May 25, 3:43 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
343 PM EDT SUN MAY 25 2014
GAZ065-077-SCZ030-252015-
AIKEN-BURKE-RICHMOND-
343 PM EDT SUN MAY 25 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE AND
AIKEN COUNTIES THROUGH 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HEPHZIBAH...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSON...FORT GORDON...HEPHZIBAH AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
SMALL HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3345 8185 3325 8171 3307 8201 3336 8225
3344 8217
TIME...MOT...LOC 1943Z 303DEG 14KT 3332 8209
WRSSpecial weather statement, May 25, 4:07 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
407 PM EDT SUN MAY 25 2014
GAZ077-SCZ035-252030-
BARNWELL-BURKE-
407 PM EDT SUN MAY 25 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE AND BARNWELL
COUNTIES THROUGH 430 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SNELLING...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SAVANNAH RIVER SITE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3323 8172 3336 8154 3311 8127 3310 8128
3310 8137 3314 8149 3315 8155 3310 8160
3309 8160 3304 8154 3298 8164
TIME...MOT...LOC 2007Z 329DEG 11KT 3319 8150
WRSLocal storm report, May 25, 4:15 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
415 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 6 NE AIKEN 33.59N 81.65W
05/25/2014 E1.25 INCH AIKEN SC PUBLIC
QUARTER AND HALF DOLLAR SIZE HAIL REPORTED
ON NEW BRIDGE RD.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, May 25, 4:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
436 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL NEW ELLENTON 33.42N 81.69W
05/25/2014 E1.25 INCH AIKEN SC PUBLIC
SOCIAL MEDIA REPORT OF HALF DOLLAR SIZE HAIL
IN NEW ELLENTON
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, May 25, 4:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EDT SUN MAY 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 ENE WAYNESBORO 33.15N 81.91W
05/25/2014 BURKE GA LAW ENFORCEMENT
BURKE COUNTY DISPATCH REPORTED POWERLINES
DOWN ALONG HWY 80 NORTHEAST OF WAYNESBORO.
&&
NWS COLUMBIA SC
IRIS SYSTEMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:58 PM EDT | Special Weather Statement | CAE | Columbia | 62 min |
| May 25, 2:21 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Richmond | 54 min |
| May 25, 3:43 PM EDT | Special Weather Statement | CAE | Richmond | 32 min |
| May 25, 4:17 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.